Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 17, 2016Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2016, 9:49 PM EDT for Fayette County, Spalding County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2016, 9:49 PM EDT (01:49 UTC)
Expired
Jul 17, 2016, 10:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 13 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS82 KFFC 180149
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT SUN JUL 17 2016
 
GAZ053>057-068-180215-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
949 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN PIKE AND
EASTERN FAYETTE COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKS...MOVING
NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...FAYETTEVILLE...PEACHTREE CITY...HAMPTON...LOVEJOY...
SENOIA...BROOKS...HARALSON...WOOLSEY...SUNNY SIDE...ZETELLA...
DIGBEY...IRONDALE...INMAN...HIGHLAND MILLS...ATLANTA MOTOR
SPEEDWAY...BONANZA...JW SMITH RESERVOIR...VAUGHN AND TOWALAGA.

LAT...LON 3349 8446 3347 8426 3330 8418 3316 8449
      3317 8451 3320 8449 3322 8451 3322 8456
      3326 8461
TIME...MOT...LOC 0147Z 226DEG 10KT 3329 8448 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 8:28 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 17, 8:28 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
828 PM EDT SUN JUL 17 2016

.PREV DISCUSSION... /issued 257 PM EDT SUN JUL 17 2016/

SHORT TERM /Tonight through Monday Night/...
Scattered showers and isolated thunderstorms will continue
through this afternoon across central and north Georgia. Another
very warm and muggy day exists with temps in the upr 80s to lwr
90s and heat indices in the 90s to around 100F in a number of
locations.

Elongated upper ridge has stretched itself from the Ozarks region in
Arkansas to the southeast Atlantic coast. Long-duration/strong to
severe storms will be limited through this evening due to this upr
ridge and the fact that the flow aloft is very weak.

More of the same is expected tomorrow /Monday/ as plenty of morning
sun should heat the surface quickly. Upr ridge shifts slightly west
allowing a more northerly upr lvl flow to develop across the region.
Hard to pick out smaller "disturbances" in the upr lvl flow at this
time but they will likely exist and contribute to scattered
thunderstorms across the area by early afternoon. Low to mid lvl
flow will continue to be very weak so convection will tend to be
supported and re-fire along outflow boundaries. Outside of storms,
another warm day is in store with max temps reaching the lower to
mid 90s.

DJN.83

LONG TERM /Tuesday through Sunday/...
Pattern in long term period dominated by large upper high
centered over Southern Plains and Mid-South. Upper troughing
deepens a little along Eastern CONUS into the Southeast starting
early Thursday but upper ridging appears to build back into the
state late Friday. Good agreement between medium range models with
large scale pattern. Disagreement as usual this time of year is
with finer details of deep moisture and associated convection. As
NW flow sets up Wed- Thurs...could see some drying in north GA
which models indicate...but typically do not see this this time of
year unless dry/cool advection in low and mid-levels is strong...which
it is not. Have adjusted model blend PoPs up a little in north
Georgia. Rest of blended forecast looks quite good with temps
slightly above normal.

SNELSON/16

&&

.AVIATION...
00Z UPDATE...

Showers and Thunderstorms continued to affect most all terminals
with at least vicinity activity this evening. Activity looks to
be winding down for the ATL terminals but kept TEMPO in for
another hour through 01Z. Likewise...not out of the question to
see an isolated additional storm pop up at CSG or MCN. Clearing
conditions after midnight but a repeat performance possible for
Monday and have included a Prob30.

//ATL CONFIDENCE...00Z UPDATE...
Medium confidence with convection/weather.
High confidence with all other elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  73  96 /  20  40  10  40
Atlanta         74  93  75  94 /  20  30  20  30
Blairsville     66  87  67  89 /  30  40  10  50
Cartersville    72  92  72  95 /  20  40  20  40
Columbus        74  95  75  95 /  20  30  20  30
Gainesville     73  91  74  94 /  20  40  10  40
Macon           73  95  74  96 /  20  40  10  30
Rome            71  95  72  95 /  20  30  20  40
Peachtree City  71  93  72  95 /  20  30  20  30
Vidalia         73  95  74  94 /  30  30  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....30
AVIATION...Deese
Hazardous weather outlook, Jul 17, 8:02 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SUN JUL 17 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
802 PM EDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA THROUGH MIDNIGHT BEFORE
BECOMING MOSTLY CLEAR OVERNIGHT.

WEATHER HAZARDS EXPECTED... FREQUENT
LIGHTNING...BRIEF GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED IN
ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
THROUGH WEDNESDAY. BY THURSDAY THROUGH SATURDAY...THE POTENTIAL
SHOULD BE MORE CONFINED TO CENTRAL GEORGIA. ISOLATED SEVERE STORMS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 17, 8:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT SUN JUL 17 2016

GAZ046>049-180115-
MORGAN GA-NEWTON GA-ROCKDALE GA-WALTON GA-
843 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHEASTERN NEWTON...NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL
915 PM EDT...

AT 841 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR THE GEORGIA
INTERNATIONAL HORSE PARK TO NEAR WALNUT GROVE...MONROE AND
RUTLEDGE...MOVING NORTHEAST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL...VERY HEAVY RAIN AND
           FREQUENT CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MONROE...COVINGTON...MADISON...LOGANVILLE...SOCIAL CIRCLE...WALNUT
GROVE...RUTLEDGE...BETWEEN...GOOD HOPE...JERSEY...GUM CREEK...
EBENEZER...HARD LABOR CREEK STATE PARK...BRICK STORE...BIG HAYNES
CREEK PARK...PANNELL...HERNDONVILLE AND YOUTH.

LAT...LON 3382 8365 3360 8346 3348 8361 3352 8368
      3368 8387 3370 8397 3378 8397 3385 8382
TIME...MOT...LOC 0041Z 246DEG 5KT 3375 8392 3378 8386 3376 8375 3363
8365
Special weather statement, Jul 17, 8:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT SUN JUL 17 2016

GAZ093-104>106-180145-
SUMTER GA-MACON GA-CRISP GA-DOOLY GA-
859 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER...SOUTHERN
MACON...WESTERN CRISP AND WESTERN DOOLY COUNTIES UNTIL 945 PM EDT...

AT 858 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
BYROMVILLE TO SOUTHWEST OF VIENNA TO SOUTHWEST OF CORDELE. THESE
STORMS WERE NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MONTEZUMA...BYROMVILLE...LESLIE...ANDERSONVILLE...LILLY...DOOLING...
DESOTO...COBB...LAMAR...THE GEORGIA VETERANS MEMORIAL STATE PARK...
DRAYTON...CLEARVIEW...THE ANDERSONVILLE NATIONAL HISTORIC SITE...
METHVINS...FORT EARLY...THE FLINT RIVER WMA...PENNINGTON AND RAINES.

LAT...LON 3184 8386 3185 8394 3186 8393 3188 8393
      3191 8392 3192 8411 3224 8414 3229 8401
      3223 8382 3204 8382 3183 8384 3182 8385
TIME...MOT...LOC 0058Z 129DEG 4KT 3218 8400 3204 8390 3189 8391
Special weather statement, Jul 17, 9:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT SUN JUL 17 2016

GAZ053-054-056-067-068-180145-
SPALDING GA-COWETA GA-PIKE GA-FAYETTE GA-MERIWETHER GA-
918 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SPALDING...SOUTHEASTERN
COWETA...NORTHWESTERN PIKE...SOUTHERN FAYETTE AND NORTHEASTERN
MERIWETHER COUNTIES UNTIL 945 PM EDT...

AT 917 PM EDT...A STRONG THUNDERSTORM WAS OVER HARALSON...MOVING
NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...PEACHTREE CITY...SENOIA...BROOKS...HARALSON...WOOLSEY...
ZETELLA...DIGBEY...VAUGHN...HOLLONVILLE...STARRS MILL...LAKE HORTON
AND ROVER.

LAT...LON 3340 8453 3335 8439 3321 8428 3314 8455
      3325 8465
TIME...MOT...LOC 0117Z 230DEG 12KT 3325 8453
Special weather statement, Jul 17, 9:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT SUN JUL 17 2016

GAZ058-071-180200-
BUTTS GA-MONROE GA-
931 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS AND NORTHERN MONROE
COUNTIES UNTIL 1000 PM EDT...

AT 931 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING EAST
AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JACKSON...FLOVILLA...JENKINSBURG...BLOUNT...MCKIBBEN...STARK...INDIAN
SPRINGS STATE PARK AND HIGH FALLS STATE PARK.

LAT...LON 3338 8394 3331 8384 3330 8383 3327 8383
      3322 8382 3321 8383 3320 8382 3316 8382
      3313 8399 3318 8404 3320 8404 3320 8407
      3329 8408
TIME...MOT...LOC 0131Z 247DEG 5KT 3324 8396
Special weather statement, Jul 17, 9:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT SUN JUL 17 2016

GAZ047>049-059-180215-
MORGAN GA-NEWTON GA-JASPER GA-WALTON GA-
942 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN NEWTON...
NORTHERN JASPER AND WALTON COUNTIES UNTIL 1015 PM EDT...

AT 940 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
MADISON TO NEAR MANSFIELD. THESE STORMS WERE NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MONROE...COVINGTON...MADISON...SOCIAL CIRCLE...OXFORD...
PORTERDALE...RUTLEDGE...NEWBORN...MANSFIELD...BOSTWICK...GOOD
HOPE...BUCKHEAD...JERSEY...STEWART...SWORDS...FARRAR...EBENEZER...
STARRSVILLE...HARD LABOR CREEK STATE PARK AND BRICK STORE.

LAT...LON 3352 8328 3341 8386 3359 8389 3382 8375
      3380 8359 3364 8337 3360 8335 3360 8334
      3359 8334 3354 8329 3354 8327
TIME...MOT...LOC 0140Z 307DEG 1KT 3359 8352 3356 8374
Special weather statement, Jul 17, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT SUN JUL 17 2016

GAZ053>057-068-180215-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
949 PM EDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN PIKE AND
EASTERN FAYETTE COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKS...MOVING
NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...FAYETTEVILLE...PEACHTREE CITY...HAMPTON...LOVEJOY...
SENOIA...BROOKS...HARALSON...WOOLSEY...SUNNY SIDE...ZETELLA...
DIGBEY...IRONDALE...INMAN...HIGHLAND MILLS...ATLANTA MOTOR
SPEEDWAY...BONANZA...JW SMITH RESERVOIR...VAUGHN AND TOWALAGA.

LAT...LON 3349 8446 3347 8426 3330 8418 3316 8449
      3317 8451 3320 8449 3322 8451 3322 8456
      3326 8461
TIME...MOT...LOC 0147Z 226DEG 10KT 3329 8448

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:06 PM EDTSpecial Weather StatementFFCTowns24 min
Jul 17, 8:15 PM EDTSpecial Weather StatementFFCWalton30 min
Jul 17, 8:19 PM EDTSpecial Weather StatementFFCLaurens41 min
Jul 17, 8:22 PM EDTSpecial Weather StatementFFCCrisp, Wilcox38 min
Jul 17, 8:43 PM EDTSpecial Weather StatementFFCMorgan, Walton32 min
Jul 17, 8:59 PM EDTSpecial Weather StatementFFCDooly46 min
Jul 17, 9:18 PM EDTSpecial Weather StatementFFCFayette27 min
Jul 17, 9:31 PM EDTSpecial Weather StatementFFCButts29 min
Jul 17, 9:42 PM EDTSpecial Weather StatementFFCMorgan, Newton, Walton33 min
Jul 18, 12:38 PM EDTSpecial Weather StatementFFCBanks37 min
Jul 18, 2:22 PM EDTSpecial Weather StatementFFCClarke, Oconee38 min
Jul 18, 2:25 PM EDTSpecial Weather StatementFFCPutnam50 min
Jul 18, 2:27 PM EDTSpecial Weather StatementFFCHall48 min
Jul 18, 2:43 PM EDTSpecial Weather StatementFFCOglethorpe47 min
Jul 18, 2:46 PM EDTSpecial Weather StatementFFCGilmer44 min
Jul 18, 2:52 PM EDTSpecial Weather StatementFFCBaldwin, Hancock38 min
Jul 18, 2:53 PM EDTSpecial Weather StatementFFCWilkes37 min
Jul 18, 2:55 PM EDTSpecial Weather StatementFFCWhite35 min
Jul 18, 3:13 PM EDTSpecial Weather StatementFFCWilkes47 min
Jul 18, 3:35 PM EDTSpecial Weather StatementFFCCherokee25 min
Jul 18, 3:52 PM EDTSpecial Weather StatementFFCWilkes38 min
Jul 18, 4:01 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton44 min
Jul 18, 4:05 PM EDTSpecial Weather StatementFFCForsyth40 min
Jul 18, 4:20 PM EDTSpecial Weather StatementFFCCatoosa40 min
Jul 18, 4:23 PM EDTSpecial Weather StatementFFCGlascock, Jefferson37 min
Jul 18, 4:25 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Rockdale, Walton50 min
Jul 18, 4:30 PM EDTSpecial Weather StatementFFCFannin, Lumpkin45 min
Jul 18, 4:55 PM EDTSpecial Weather StatementFFCDeKalb35 min
Jul 18, 5:01 PM EDTSpecial Weather StatementFFCWilcox44 min
Jul 18, 5:13 PM EDTSpecial Weather StatementFFCGwinnett, Morgan, Newton, Rockdale, Walton47 min
Jul 18, 5:15 PM EDTSpecial Weather StatementFFCJohnson45 min
Jul 18, 5:35 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington40 min
Jul 18, 5:42 PM EDTSpecial Weather StatementFFCDeKalb33 min
Jul 18, 5:45 PM EDTSpecial Weather StatementFFCTowns45 min
Jul 18, 5:50 PM EDTSpecial Weather StatementFFCGilmer25 min
Jul 18, 5:52 PM EDTSpecial Weather StatementFFCLaurens38 min
Jul 18, 6:09 PM EDTSpecial Weather StatementFFCJohnson51 min
Jul 18, 6:16 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski44 min
Jul 18, 6:21 PM EDTSpecial Weather StatementFFCTowns, Union39 min
Jul 18, 6:29 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Pulaski31 min
Jul 18, 6:36 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens39 min
Jul 18, 6:59 PM EDTSpecial Weather StatementFFCTowns, White31 min
Jul 18, 7:03 PM EDTSpecial Weather StatementFFCBleckley, Houston, Laurens, Pulaski42 min
Jul 18, 7:10 PM EDTSpecial Weather StatementFFCFloyd35 min
Jul 18, 7:38 PM EDTSpecial Weather StatementFFCDooly22 min
Jul 18, 7:45 PM EDTSpecial Weather StatementFFCHouston, Peach30 min
Jul 18, 7:48 PM EDTSpecial Weather StatementFFCMuscogee27 min
Jul 18, 7:55 PM EDTSevere Thunderstorm WarningFFCDooly, Sumter35 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.